A 24-year-old female asked:
Disclaimer

if i gained weight on prozac and lost it on wellbutrin (bupropion) can i take prozac and wellbutrin (bupropion) together and not gain weight?

2 doctor answers
Dr. Elizabeth Finley-Belgrad
33 years experience Child Psychiatry
Maybe: There really is no data on that sort of thing, would have to observe what happened.
Answered on Jun 11, 2015
Dr. Enrique Madrigal-segura
53 years experience Psychiatry
Weight and Prozac (fluoxetine): Gaining weight is usually more related to Fluoxetine as a side effect. Bupropion has been used with no weight gain as you note in your question. The combination of both medications has been recommended mostly to augment the antidepressant effect of Fluoxetine or other SSRI's.
Answered on Jun 11, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 38-year-old member asked:
Dr. Douglas Bey
56 years experience Psychiatry
No: Wellbutrin doesn't Prozac may but also can have weight loss Cymbalta (duloxetine) may in my experience few pts complain of wt gain with any of these m ... Read More
A 33-year-old female asked:
Dr. Yucui Chen
26 years experience Psychiatry
Not commonly: Wellbutrin is one of anti-depressants with low rate of weight gain in general.
1
1 thank
A 36-year-old member asked:
Dr. Frank Lane
38 years experience Psychiatry
Not likely...: Your doctor may be trying two different pathways to relieve depression that has been resistant to treatment. I don't think it matters much when you ta ... Read More
3
3 thanks
A 39-year-old female asked:
Dr. Oleksandr Osipchuk
Specializes in Psychiatry
Sure: Could be very powerful combination because they are from different classes of medications; dose proportion of both med's is very important.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month